Alert archive / Mississippi / River Flood Warnings in 2019

River Flood Warning 20, NWS Memphis, TN

January 22, 2019Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Jan 22, 2019, 12:20 PM CST for Monroe County, Mississippi. It took effect at Jan 24, 2019, 7:12 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 22, 2019, 12:20 PM CST (18:20 UTC)
In effect from
Jan 24, 2019, 7:12 AM CST
Expired
Jan 23, 2019, 7:43 PM CST
In force
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 16.72 ft at Jan 22, 2019, 9:00 AM CST.

actionminormoderate15202501/2201/2301/2401/25
Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 22, 11:59 AM CST, 21 minutes earlier.

Area forecast discussion, Jan 22, 11:59 AM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1159 AM CST Tue Jan 22 2019

.UPDATE...

Updated to include 18Z aviation discussion below.

&&

.PREV DISCUSSION... /issued 1056 AM CST Tue Jan 22 2019/

DISCUSSION...Surface analysis this morning places a surface low
over Eastern Kansas, a trailing cold front over Oklahoma and West
Texas, and a warm front extending southeast into portions of
Southwest Missouri, Central Arkansas, and Southern Mississippi. As
of 10 AM CST, temperatures across the Mid-South are in the 40s at
most locations.

Short term models including Convective Allowing Model (CAM)
solutions indicate rain chances will gradually increase across the
Mid-South this afternoon as a warm front approaches the forecast
area. Best chances for any development for rain will be
predominantly along and west of the Mississippi River this
afternoon then increasing tonight across the remainder of the
area.

In addition, surface winds are beginning to increase across the
region in response to a tightening pressure gradient. Conditions
still look somewhat favorable for a Wind Advisory across the area
tonight into Wednesday morning and perhaps for areas west of the
Mississippi River later this afternoon. However, some onset timing
questions still remain with the winds and Will continue to
monitor trends for the next couple of hours. Will adjust forecast
for timing of rain and adjust winds and other elements as needed
to account for short term trends.

Updated grids will be available shortly.

CJC

&&

.PREV DISCUSSION... /issued 319 AM CST Tue Jan 22 2019/

DISCUSSION...

Temperatures will continue to rise this morning thanks to
southeasterly winds ahead of a low pressure system currently
located in the Oklahoma panhandle. Current temperatures are in the
30s and will continue to rise, reaching highs in the upper 40s to
the lower 50s this afternoon. Temperatures will remain mild
this evening as winds turn around to the south and increase in
speed. A wind advisory may become needed this evening as a result.

These temperatures will likely be the warmest temperatures that
the Mid-South will see through at least Monday. The downside with
getting out and enjoying the warmer temperatures will be the
chances for warm air advection showers that will occur today. The
chances for rain will increase even more this evening as the cold
front approaches the CWA.

Temperatures will drop dramatically on Wednesday behind the front.
Highs will likely occur at 12Z(6 AM CST) for much of the area and
will drop throughout the day. Don't expect winter precipitation to
be much of an issue as most of the precipitation will end before
the colder air gets into the area changing it over.

Winter is here and it looks like it is staying for awhile as
below normal temperatures are expected for the remainder of
forecast period and looking ahead even in the 6-10 and 8-14 day
outlooks. A broad upper trof will remain over the eastern half of
the United States. Reinforcing shots of cold air will continue to
come down from Canada. The ECMWF, GFS, and Canadian all differ on
exact timing of the reinforcing shots of cold air. Thus, it is
hard to put anything higher than a 20 POP in period beyond
Wednesday. The one that looks most interesting right now in
regards to winter precipitation chances is the front that moves in
on Monday or Monday Night depending on which model is correct on
timing. All the models show a decent amount of moisture with this
particular front as the cold air is plunging into the area. Still
too far out to have any confidence at this time. Stay tuned.

KRM

&&

.AVIATION...
/18z TAFs/

VFR conds will begin the period...with developing MVFR/IFR
conditions tonight as rain overspreads the area. Ceilings should
remain around 3500-4000 feet through at least 00Z with scattered
light rain possible at JBR and MEM. Strong southwest winds 16-24
kts with gusts as high as 30 kts at all sites through tomorrow
morning. There is some concern about LLWS at MEM tonight as the
low level jet accelerates to 70 kts. Even if it winds don't meet
criteria, there will definitely be compression issues tonight.

Lower ceilings and rain will overspread the area after sundown.
Expect 1000 to 1500 foot ceilings areawide, with pockets of IFR
possible. Heavy rain and a wind shift will accompany a cold
frontal passage tomorrow morning at all sites reducing VSBYS.
VSBYS and CIGS will begin to improve after this TAF set as the
front exits the area.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jan 22, 3:34 AM CST, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
334 AM CST Tue Jan 22 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-231200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
334 AM CST Tue Jan 22 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A Wind Advisory may be needed tonight as winds increase from the
south ahead of an approaching cold front.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 4:55 AM CSTRiver Flood WarningMEGMonroe55 hr
Jan 22, 12:31 PM CSTRiver Flood AdvisoryMEGTunica9 days
Jan 22, 3:06 PM CSTWind AdvisoryMEGCoahoma, DeSoto, Quitman, Tate, Tunica15 hr
Jan 22, 12:30 PM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale5 days
Jan 22, 12:31 PM CSTRiver Flood AdvisoryMEGLauderdale, Tipton71 hr

Nearby

River Flood Warnings in Mississippi, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.